Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4mos old & had a 105.3 fever

what in the bloody hell could cause that?

I took my son in yesterday for his 4mos old vaccinations and they warned me about a mild fever etc.. u know nothing BIG.

came home, my son was happy playful and just honky dorry all afternoon and just fine when i laid him down for bedtime

well.... AT 2AM this morning i woke up to him screaming bloody murder and him having a fever of 105.3 -RECTIALY.
so gave him tylonal, started getting dressed expecting to take him to ER n it started to drop when i check it again in an 1/2 hr -long story made short I got ahold of his dr, went in - &she told me not a whole lot i can do &it's strange for this to happen &she has no idea whats going on... so check his temp every hr &try 2keep it down. sooo that's not tooo reasuring.... ne one have any ideas or remidies they recomend- im all ears! PLUS the lowest his temp has been is 102 &its been 12hr+

Answer Question
 
KalieGirl

Asked by KalieGirl at 5:40 PM on Apr. 14, 2010 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (11)
  • Take him to the ER? Sorry, when my daughter had a 104 fever for only a few hours her ped checked her into the hospital, put her on iv fluids and antibiotics, and we stayed there for a few days until her temp was down and her diapers were back up. In those few hours, she had gotten so dehydrated they had to wait for her iv fluids to kick in before they could get any samples for tests. Our ped had no definite explanation either, but he had her into the hospital all the same. Is he showing any signs of dehydration at all- no tears when crying, dry cracked lips, doughy skin that doesn't bounce back when pinched, severely shrunken soft spot? You can give tylenol every four hours and give him cool baths in between, but honestly I'd take him back in. It isn't healthy for him to run that high for that long. Did the ped run any tests or just look him over real good?
    preacherskid

    Answer by preacherskid at 5:47 PM on Apr. 14, 2010

  • At that point I would have gone to the ER and to damn what the doctor said on the phone. At 106 degrees a child can go into convulsions and at 108 brain damage occurs.....I remember when I was about 7 years old my temp was 104, my mom rushed me to the hospital and I was given cold fluids in an IV and test determined I had a throat infection
    Mom2Jack04

    Answer by Mom2Jack04 at 5:48 PM on Apr. 14, 2010

  • Fever is not a disease, but a symptom that tells us the child is fighting against a disease or infection, usually a virus or bacteria. Fever, by itself, is not harmful and does not cause brain damage. Fever is a natural and beneficial body mechanism to help fight against disease. High fever is temperature over 100.4°F. The highest a fever will go is 106-107°F; at that point automatic mechanisms in the brain limit the temperature rise, except in rare instances. The height of the fever does not correlate with the dangerousness of the disease. How sick your child looks is more important than the level of fever. If your child is active and intermittently playful, in spite of having fever, chances are your child has a self limited viral illness. see http://www.pediatrichealthcare.us/fever.asp for more info.

    Jademom07

    Answer by Jademom07 at 5:48 PM on Apr. 14, 2010

  • go to a childrens' hospital. he could be having a bad allergic reaction to the shots. a 4 month old with a 105. fever is not at all ok! if i were you i would be out the door this instant! you should also get a new pediatrician! not trying to be mean but this is extremely dangerous! he could have a seizure, or worse!

    Anonymous

    Answer by Anonymous at 5:48 PM on Apr. 14, 2010

  • Mom2Jack02...if a child is going to convulse from a fever, it will happen @ 99. It doesn't have to get very high and it's due to an irregluarity in the brain. Something that I found out and wanted to share.
    Jademom07

    Answer by Jademom07 at 5:50 PM on Apr. 14, 2010

  • whoa if the fever is that high do not waste your time getting them to the doctor. get them in the tub with luke warm water and call the doctor immediately. you have to attack that fever right away before it does serious damage.
    aliishott2

    Answer by aliishott2 at 5:51 PM on Apr. 14, 2010

  • tylenol causes the fever to artificially drop, so if you're giving it to him and his fever is still that high...I'd push for more help to get to the bottom of it. Jademom07's answer is great and I would base my final decision off of his alertness etc. as she says.
    mrs_pulley

    Answer by mrs_pulley at 5:52 PM on Apr. 14, 2010

  • thanks you guys!
    and yea, that's what i did - luke warm water etc (enable to bring the fever down) and it went down pretty fast and has been staying between 98-102

    still trying to get it down further...anything else?
    KalieGirl

    Answer by KalieGirl at 6:03 PM on Apr. 14, 2010

  • once the fever is under control and your baby is safe i would phone the dr. and get a list of ingredients of the vaccine...and be sure to get allergy testing done on those ingredients before you do another vaccine.
    happy2bmom25

    Answer by happy2bmom25 at 6:12 PM on Apr. 14, 2010

  • This is listed as a vaccine reaction. Has your doctor not even bothered to discuss it?! Vaccine reactions are extremely rare, but when you have a kid that is clearly having one, it's important to discuss! Most tend to get worse. Ask your doctor, and if they just dismiss it and say it isn't a vaccine reaction, ask why. I f they answer oh, because vaccines are perfectly safe, get a new one. A good doctor can say that vaccines are fine for 99% of the population, but are willing say that yes, there can be side effects.
    whiteroses82

    Answer by whiteroses82 at 7:26 PM on Apr. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN